MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown; however, patient reported symptoms immediately following lens implant.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the right eye of a female patient because of a mechanical failure.Reportedly, the incision was enlarged to 4 millimeters, the optic was removed whole and a vitrectomy was performed.No sutures were used and no patient injury was reported.Additional information was received and clarified that mechanical failure meant that the patient failed to adapt to the multifocal optic.The patient reported blurry vision immediately after surgery.After the explant the patient was reported doing great.No further information was provided.
 
Additional Manufacturer Narrative
Returned to manufacturer on 11/21/2017.The intraocular lens (iol) was returned to the manufacturing site for evaluation, visual inspection of the return sample shows the product is damaged, most probably to make explant possible.Due to the condition of the returned lens, no further investigation was performed.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7062292
Report Number9614546-2017-01169
Device Sequence Number11238182
Product Code MFK
UDI-Device Identifier05050474560710
UDI-Public(01)05050474560710(17)190831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;